FOLKE D. LINDSTRÖM, M.D.; GUDRUN LIEDÉN, M.D.; MARGARETA S. ENGSTRÖM, M.D.
A 71-year-old white man developed direct antiglobulin positive haemolytic anaemia after 16 months of levodopa therapy for Parkinson's disease. Immunoglobulin G autoantibodies directed against Rh antigens were found in the patient's serum and on his erythrocytes. Reduction of levodopa dosage to one sixth with the aid of a peripheral decarboxylase inhibitor (benserazide) largely eliminated autoimmune haemolysis while maintaining adequate control of neurologic symptoms.
LINDSTRÖM FD, LIEDÉN G, ENGSTRÖM MS. Dose-Related Levodopa-Induced Haemolytic Anaemia. Ann Intern Med. 1977;86:298–300. doi: 10.7326/0003-4819-86-3-298
Download citation file:
Published: Ann Intern Med. 1977;86(3):298-300.
Hematology/Oncology, Red Cell Disorders.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use